+ Site Statistics
References:
54,258,434
Abstracts:
29,560,870
PMIDs:
28,072,757
+ Search Articles
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ PDF Full Text
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Translate
+ Recently Requested

Successful treatment of acute dapsone intoxication using charcoal hemoperfusion



Successful treatment of acute dapsone intoxication using charcoal hemoperfusion



Australian and New Zealand Journal of Medicine 13(5): 509-512



A 22 year old female was admitted to hospital two hours after ingesting 4 g of dapsone. Over the next 15 h she developed progressive hemolysis and methemoglobinemia. Charcoal hemoperfusion and sequential dialysis were performed because of the serious risk of fatality following such a massive dose of dapsone. Charcoal hemoperfusion led to rapid clearing of dapsone from the circulation. This resulted in clinical improvement and controlled the progression of hemolysis and methemoglobinemia.

(PDF emailed within 1 workday: $29.90)

Accession: 044466801

Download citation: RISBibTeXText

PMID: 6228217


Related references

Charcoal hemoperfusion as treatment for Carbamazepine acute intoxication. Acta Anaesthesiologica Italica 46(2-3): 191-194, 1995

Acute dapsone intoxication clinical findings and effect of oral charcoal and hemo dialysis on dapsone elimination. Acta Medica Scandinavica 214(3): 215-220, 1983

Digoxin acute intoxication: evaluation of the efficiency of charcoal hemoperfusion. Clinical Toxicology 15(4): 437-446, 1979

Charcoal hemoperfusion in the treatment of levothyroxine intoxication. Thyroid 20(2): 209-212, 2010

Treatment of digitalis intoxication by charcoal hemoperfusion (CHP). Transactions - American Society for Artificial Internal Organs 22: 718-722, 1976

Clinical experience with ACAC coated charcoal hemoperfusion in acute intoxication. Clinical Toxicology 17(4): 529-542, 1980

Successful treatment by direct hemoperfusion of coma possibly resulting from mitochondrial dysfunction in acute valproate intoxication. Epilepsia 38(8): 950-953, 1997

Acute hemolysis and renal failure associated with charcoal hemoperfusion for valproic acid intoxication. Hemodialysis International 9(1): 89-89, 2005

Activated charcoal hemoperfusion in the treatment of severe hypnotic intoxication. Zhonghua Yi Xue Za Zhi 63(5): 266-269, 1983

Theophylline intoxication: clinical features and pharmacokinetics during treatment with charcoal hemoperfusion. Israel Journal of Medical Sciences 32(9): 766-770, 1996

Treatment of an infant with severe chloramphenicol intoxication using charcoal-column hemoperfusion. Journal of Pediatrics 96(1): 136-139, 1980

The treatment of severe drug intoxication with charcoal hemoperfusion in series with hemodialysis. Journal of Dialysis 3(4): 337-348, 1979

Successful treatment of phenol poisoning with charcoal hemoperfusion. Veterinary and Human Toxicology 38(1): 27-28, 1996

Successful treatment of massive digitoxin overdose by charcoal hemoperfusion. Veterinary and Human Toxicology 21 Suppl: 18-19, 1979

Albumin-collodion activated charcoal hemoperfusion in the treatment of severe theophylline intoxication in a 3-year-old patient. Pediatrics 65(4): 811-814, 1980